MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CROSS PINNED HEX SCREWDRIVER SHAFT/QC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH CROSS PINNED HEX SCREWDRIVER SHAFT/QC; SCREWDRIVERS
Catalog Number 03.614.039
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent a procedure on (b)(6) 2020, to extend the fusion from l4 to t3 and to remove the synapse and use k2ms pedicle screws as the patient had grown a thoracic lumbar system.To remove the synapse pedicle screws surgeon used cross pinned hex screwdriver shafts.While removing the screws, the head of the one of the screw broke off, so the surgeon used another cross pinned hex screwdriver shaft, but then the shaft of the screw sheared in the pedicle and the shaft of the another screw sheared just under the head of the screw.Cross pinned hex screwdriver shafts didn¿t fit the head of the screws perfectly.When being used to remove the screws they can strip as the head of the screws are star drives and not hexagonal.Surgeon had to change the surgical plan as the broken shafts were difficult to remove from the pedicles.Hooks had to be used at the bottom of the construct which added at least thirty (30) minutes to the operation.The correction achieved , but chances of long term results possibly reduced due to hooks.The broken screw shafts could not be removed and remained in the patient's pedicles.The synapse was used off label and bone mass had to be removed before the screws were attempted to be removed initially before they broke due to the fact they had been in the patient for approx 5 years.Patient's outcome is reported as successfully recovering.Concomitant device reported: cross pinned hex screwdriver shaft (part # 03.614.039, lot # unknown, quantity 1), unk - mono/polyaxial screws: synapse (part # unknown, lot # unknown, quantity 2).This report is for one (1) cross pinned hex screwdriver shaft.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Extended pcf due to covid-19 and the sc can not access the hospital device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CROSS PINNED HEX SCREWDRIVER SHAFT/QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9856010
Report Number8030965-2020-02114
Device Sequence Number11355968
Product Code HXX
UDI-Device Identifier07611819310612
UDI-Public(01)07611819310612
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.039
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEXAGONAL SCREWDRIVER SHAFT CROSS PINNED; UNK - MONO/POLYAXIAL SCREWS: SYNAPSE; UNK - MONO/POLYAXIAL SCREWS: SYNAPSE
Outcome Attributed to Adverse Event Required Intervention;